Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 25, 2021, 10:22 AM MST for Pima County, Pinal County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 10:22 AM MST (17:22 UTC)
- Expired
- Jul 25, 2021, 4:15 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WGUS45 KTWC 251722
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
1022 AM MST Sun Jul 25 2021
AZC019-021-252315-
/O.NEW.KTWC.FA.W.0015.210725T1722Z-210725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
1022 AM MST Sun Jul 25 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Northeastern Pima County in southeastern Arizona...
South Central Pinal County in southeastern Arizona...
* Until 415 PM MST.
* At 1022 AM MST, Doppler radar and automated rain gauges indicated
moderate to locally heavy rain continuing. Flooding is ongoing or
expected to begin shortly in the warned area. Between 2 and 4
inches of rain have fallen.
* Some locations that will experience flooding include...
Marana, Eloy, Avra Valley, Tortolita, Picacho, Picacho Peak State
Park, Picture Rocks, Red Rock, Shopishk, Dove Mountain and East
Chui-Chu.
This includes the following streams and drainages...
Guild Wash, Blanco Wash, Canada del Oro, Los Robles Wash and Santa
Cruz River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3269 11177 3272 11180 3275 11176 3275 11174
3272 11174 3274 11167 3276 11161 3277 11160
3278 11159 3282 11135 3282 11134 3260 11118
3242 11101 3232 11123 3243 11130
$$
WJMWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 25, 10:19 AM MST, 3 minutes earlier.
Area forecast discussion, Jul 25, 10:19 AM MST, 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1019 AM MST Sun Jul 25 2021 .SYNOPSIS...The final day of this active weather period is upon us as a weather system passes through the area today. Rounds of showers and storms capable of producing heavy rainfall and flash flooding will be present across southeast Arizona through late today. A few slower days are expected from Monday through mid-week with temperatures warming back up to near normal. && .DISCUSSION...Widespread rain across the central part of the forecast area with the heaviest rain occuring across eastern Pima county. Main problems will be hydro related with the very saturated soils. Numerous hydro products are out with most of the area under a flash flood watch through tonight. Have made several updates to the forecast especially for lower high temperatures for areas where it is currently raining. && .AVIATION...Valid through 26/12Z. SCT-BKN clouds at 7k-11k ft MSL thru the period, along with periods of SHRA/TSRA. Expect MVFR CIGS/VSBYS and mountain obscurations around SHRA/TSRA particularly during the morning hours. TSRA will also be capable of producing gusty outflow winds, potentially in excess of 40 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of heavy rainfall are expected through today, with scattered to numerous showers and thunderstorms. Flooding issues are expected to continue, due to part to saturated soils. Showers and storms will be possible through the day and also at night. Gusty winds in excess of 40 mph and numerous lightning strikes may accompany stronger storms. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Shower and thunderstorm chances decrease slightly Monday through the middle of next week. && .HYDROLOGY...Given the chance for heavy rainfall and already saturated soils the potential for flows in rivers and washes is high. A couple of potential trouble areas to make note of...Finger Rock and Sabino Canyon. Significant sediment and silt have moved around the Finger Rock area with recent activity, causing some localized damage. Any additional high rainfall rates in this area could cause more trouble. Sabino Canyon also is an area to keep an eye on, where high rainfall rates could cause issues quickly. Most river forecasts across southeast Arizona show elevated stream flow over the weekend. With high enough rainfall amounts other locations could reach flood stage and possibly out of bank flow. Stream flow may also take longer to recede if basin receives multiple days of rainfall. Potentially leading to elevated stream flow into early next week. River observations and forecasts can be found at the following sites: https://water.weather.gov/ahps2/index.php?wfo=twc http://www.cbrfc.noaa.gov && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:25 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 24, 9:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 24, 9:58 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 3 hr |
| Jul 25, 12:53 AM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 25, 3:14 AM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 3:25 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 25, 4:15 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Jul 25, 6:27 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 25, 8:52 AM MST | Areal Flood Warning | TWC | Pima | 9 hr |
| Jul 25, 9:09 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 7 hr |
| Jul 25, 9:24 AM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 25, 9:53 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 25, 9:55 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 10:31 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 11:39 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 4 hr |
| Jul 25, 1:36 PM MST | Flash Flood Warning | TWC | Pima | 114 min |
| Jul 25, 1:42 PM MST | Special Weather Statement | TWC | 63 min | |
| Jul 25, 2:00 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 25, 3:07 PM MST | Areal Flood Warning | TWC | Santa Cruz | 12 hr |
| Jul 25, 3:34 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 25, 4:15 PM MST | Areal Flood Warning | TWC | Pima, Pinal | 43 hr |
| Jul 25, 4:49 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.